Thank you for your post.
As you say some women have reported changes in their menstrual cycle after getting a COVID vaccine but this may be coincidental.
It’s not possible for us to say what has caused your period to return and whether this will affect the effectiveness of your hormone treatment. Tamoxifen is used to treat breast cancer in both pre-menopausal women (women who have not yet gone through the menopause) and post-menopausal women. Women who are still having regular periods may find that their periods change. For example, they may be lighter and/or irregular or they might stop altogether. A number of younger women taking tamoxifen will continue to have periods.
Tamoxifen can also affect the lining of the uterus, which may become thickened. As you have had some unexpected vaginal bleeding, do tell your GP or your breast care nurse. They may want to do a blood test to check your hormone levels and sometimes they may refer you to a gynaecologist for further investigations.
Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.
The number is 0808 800 6000 (Text relay prefix 18001).
If you would like a nurse to call you do complete this form. Ticking the box agreeing to a call back.
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
Breast Cancer Now Nurse
This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
Hi, I have been on tamoxifen just over 2 years and haven't had a period in that time, I'm 53. My concern is I have had my second covid jab and 2 days later I started bleeding. I have heard that there is an indication that the covid jab can cause period issues my concern Is will it affect the effectiveness of the tamoxifen at keeping the cancer under control?